MAUDE Adverse Event Report: AVANOS MEDICAL INC. ENTERAL ACCESS DILATION SYSTEM; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. ENTERAL ACCESS DILATION SYSTEM; DH EF PERC PLACEMENT PRODUCTS
Model Number 98705
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a piece of a telescoping dilator broke off inside of a patient.Additional information received 14-oct-2021 stated the physician "noticed when pulling the dilators back out, it was difficult and the innermost one did not catch on the second one as it should have and the second one advanced into the patient.Upon removal of the dilators, the physician could barely see the one that was in the stomach, attempted to remove it via snare (was unsuccessful).The g-tube was placed and the patient went to the gi (gastro intestinal) lab to have this foreign body removed." the broken piece was removed via endoscopy on (b)(6) 2021.The patient was doing well, no complications.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 08-nov-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30136520, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample dilator was received with the original pouch packaging and the packaging was opened.The device was evaluated and a separation of the tube was not observed; furthermore, there was no unusual breakage noted.No device problem was found and no problem was detected.The root cause could not be determined.All information reasonably known as of 28-dec-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ENTERAL ACCESS DILATION SYSTEM
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key12781609
Report Number9611594-2021-00158
Device Sequence Number14958777
Product Code KGC
UDI-Device Identifier00350770987057
UDI-Public00350770987057
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K093312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2023
Device Model Number98705
Device Catalogue NumberN/A
Device Lot Number30136520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight68 KG